Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 25, 2010, 12:00 PM CDT for 4 counties in Missouri; Cherokee County, Crawford County, Kansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2010, 12:00 PM CDT (17:00 UTC)
- Expired
- Mar 25, 2010, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 12:20 PM CDT | FLASH FLOOD | N Newtonia, MO | HIGHWAY M CLOSED DUE TO FLOODING |
| Mar 25, 2:30 PM CDT | FLOOD | 1 N Jasper, MO | OUTER ROAD OF HWY 71 CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WGUS53 KSGF 251700
FFWSGF
KSC021-037-MOC011-097-119-145-252000-
/O.NEW.KSGF.FF.W.0011.100325T1700Z-100325T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
JASPER COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
SOUTHERN BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT
* AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF VERY HEAVY RAINFALL CONTINUES OVER PARTS OF THE WARNING
AREA DOPPLER RADAR INDICATED THAT IN EXCESS OF THREE INCHES OF
RAIN HAS FALLEN OVER A LARGE AREA IN JASPER...NEWTON...AND PARTS
OF MCDONALD AND BARRY COUNTY SINCE LATE LAST NIGHT AND EARLY THIS
MORNING. MODERATE TO HEAVY RAIN CONTINUES IN PARTS OF
NEWTON...MCDONALD...AND BARRY COUNTIES WHERE RAINFALL RATES ARE
UP TO A HALF INCH PER HOUR. ANOTHER INCH OF RAIN MAY BE
POSSIBLE IN THESE AREAS THROUGH 3 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. AREAS ALONG RIVERS AND CREEKS WILL FLOOD. NUMEROUS LOW
WATER CROSSING ARE FLOODED OR ARE EXPECTED TO FLOOD.
LOW WATER CROSSING FLOODING HAS BEEN REPORTED IN NEWTON AND MCDONALD
COUNTIES. DO NOT DRIVE INTO FLOODED AREAS. TURN AROUND AND DON'T
DROWN.
LAT...LON 3649 9461 3698 9463 3699 9498 3735 9494
3749 9460 3752 9408 3675 9409 3675 9407
3650 9408
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 6:52 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 25, 6:52 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 AM CDT THU MAR 25 2010 .DISCUSSION... A FAIRLY ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE UPCOMING WEEKEND. ONCE THE STORM SYSTEM CURRENTLY AFFECTING THE REGION DEPARTS...ANOTHER ONE IS ON THE WAY JUST IN TIME FOR THE WEEKEND. LONG WAVE CHARTS THEN INDICATE A PATTERN CHANGE NEXT WEEK AS STRONG NEGATIVE HEIGHT ANOMALIES SHIFT FROM NORTH OF HUDSON BAY BACK INTO THE ALASKA REGION. THIS WILL LIKELY RESULT IN BACKING UPPER LEVEL FLOW...AND POSSIBLY A SOUTHWESTERLY FLOW LATER NEXT WEEK. CURRENTLY...UPPER LEVEL LOW PRESSURE IS TRACKING EAST ACROSS THE RED RIVER REGION. AT THE SURFACE...LOW PRESSURE WAS LOCATED JUST SOUTH OF TULSA OKLAHOMA. A STATIONARY FRONT EXTENDED NORTHEAST FROM THE LOW RIGHT ALONG OR JUST SOUTH OF INTERSTATE 44. RADAR INDICATES ONE CLUSTER OF SHOWERS ALONG THE HIGHWAY 63 CORRIDOR. ADDITIONAL SHOWERS ARE DEVELOPING FROM NORTHEAST OKLAHOMA INTO THE TRUMAN LAKE REGION. IN ADDITION...PATCHY FOG HAS DEVELOPED IN CLOSE PROXIMITY TO THAT SURFACE FRONT. VISIBILITIES HAVE OCCASIONALLY DROPPED TO A QUARTER MILE. AS THAT UPPER LEVEL LOW SWINGS EAST THIS MORNING...LARGE SCALE ASCENT WILL CONTINUE TO SUPPORT SHOWER ACTIVITY NORTH OF INTERSTATE 44. ADDITIONAL ACTIVITY IS EXPECTED CLOSER TO THE TRACK OF THE UPPER LEVEL LOW ACROSS SOUTHERN MISSOURI. WILL BE CANCELLING THE FLOOD WATCH WITH THE MORNING PACKAGE AS ADDITIONAL RAINFALL AMOUNTS ACROSS CENTRAL MISSOURI WILL AVERAGE A THIRD OF AN INCH OR LESS. MAINTAINED PATCHY FOG MENTION EARLY THIS MORNING ALONG AND SOUTH OF THAT FRONT...BUT THINK THAT WILL DIMINISH ONCE THE FRONT BEGINS SHUNTING SOUTH AND NORTHERLY WINDS INCREASE. STILL NOT OUT OF THE QUESTION WE COULD SEE A LIGHTNING STRIKE OR TWO ACROSS SOUTH CENTRAL MISSOURI...BUT ANY INSTABILITY WILL BE VERY LIMITED. PRECIPITATION WILL BEGIN TO END FROM WEST TO EAST LATER THIS MORNING AND THIS AFTERNOON AS THAT LOW MAKES STEADY PROGRESS EAST. WOULD NOT BE SURPRISED AT ALL FOR AREAS OUT WEST TO SEE SOME SUN THIS AFTERNOON. WENT CLOSE TO MAV TEMPERATURES TODAY...WITH MANY AREAS STEADY FOR MOST OF THE DAY. TONIGHT THEN LOOKS CHILLY AS A SURFACE RIDGE AXIS SHIFTS EAST ACROSS THE REGION. WENT WITH SREF NUMBERS WHICH PUTS MOST AREAS IN THE LOW TO MID 30S. CONSIDERED FOG MENTION...BUT THE DEW POINTS ADVECTING INTO THE AREA MAY BE A BIT LOW FOR OPTIMAL CONDITIONS. THIS WILL BE SOMETHING FOR THE DAY SHIFT TO TAKE ANOTHER LOOK AT. AFTER A CHILLY START...TEMPERATURES WILL REBOUND NICELY ON FRIDAY AS THAT RIDGE AXIS SLIDES EAST OF THE AREA. WENT SLIGHTLY ABOVE MAV TEMPERATURES WITH AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR GETTING INTO THE LOWER AND MIDDLE 60S. THE NEXT STORM SYSTEM SLATED TO IMPACT THE REGION LOOKS FAIRLY SIMILAR TO THE CURRENT ONE. OPERATIONAL MODELS AND ENSEMBLE SYSTEMS CONTINUE TO HIT ON THE LATER SATURDAY INTO EARLY SUNDAY TIME FRAME FOR THE BEST PRECIPITATION CHANCES. HAVE CONTINUED WITH THE CHANCE POPS ON SATURDAY AND SUNDAY...WITH LIKELY POPS SATURDAY NIGHT. DID KEEP THUNDER MENTION GOING AS NAM/GFS BOTH BRING AT LEAST SOME ELEVATED INSTABILITY INTO THE AREA. MOST MEDIUM RANGE MODELS AND ENSEMBLE MEMBERS PUSH THIS SYSTEM OUT OF THE AREA BY LATER SUNDAY. THE ECMWF IS MUCH SLOWER TO EXIT THIS SYSTEM. NOT BUYING RIGHT NOW WITH NO REAL BLOCKING SIGNALS NOTED. EITHER WAY...WILL HAVE TO WATCH THE HYDRO SITUATION WITH THIS SYSTEM. ONCE THAT SYSTEM DOES CLEAR THE REGION...THE WEATHER LOOKS FAIRLY QUIET FROM EARLY TO MIDWEEK. A WARMING TREND IS EXPECTED AS WE TRANSITION TO A WESTERLY AND EVENTUALLY SOUTHWESTERLY FLOW ALOFT. SCHAUMANN && .AVIATION... FOR THE 12Z KSGF...KJLN AND KBBG TAFS...A STORM SYSTEM IS CURRENTLY PUSHING THROUGH THE REGION EARLY THIS MORNING AND HAS RESULTED IN LIFR AND IFR CONDITIONS ALONG WITH AN AREA OF RAINFALL SPREAD INTO THE AREA. IFR CEILINGS WILL PREVAIL AT ALL THE TAF SITES THROUGH THE MORNING HOURS...WITH CONDITIONS SLOWLY IMPROVING INTO THE MVFR RANGE THIS AFTERNOON. RAINFALL WILL CONTINUE TO SPREAD EAST TODAY AFFECTING ALL THREE TAF SITES THROUGH MUCH OF THE MORNING HOURS. THE RAIN SHOULD BEGIN TO COME TO AN END FROM WEST TO EAST THIS AFTERNOON. OVERNIGHT AS THE SYSTEM SHIFTS EAST...SKIES SHOULD BEGIN TO CLEAR. IF WINDS CAN RELAX ENOUGH OVERNIGHT FOG WILL BE POSSIBLE...ESPECIALLY GIVEN THE MOIST GROUNDS THAT WILL BE IN PLACE FROM THE RAINFALL THAT IS AND WILL CONTINUE TO OCCUR TODAY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 25, 11:14 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1114 AM CDT THU MAR 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1114 AM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD EAST ACROSS SOUTHERN MISSOURI THIS AFTERNOON. RAINFALL RATES WITHIN THE HEAVIER BANDS OF RAIN OF TWO TO THREE TENTHS PER HOUR FOR SEVERAL HOURS CAN BE EXPECTED WHICH MAY LEAD TO SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. WIND GUSTS OVER 30 MPH WILL BE POSSIBLE TODAY...MAINLY NORTH AND WEST OF THE OZARKS PLATEAU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING RAIN AND THUNDERSTORMS BACK INTO THE REGION THIS WEEKEND. DEPENDING ON THE TRACK AND STRENGTH OF THIS STORM SYSTEM...THERE MAY BE AN ADDITIONAL THREAT FOR FLOODING. ENOUGH INSTABILITY MAY ALSO EXIST FOR A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 25, 10:56 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLASH FLOOD NEOSHO 36.87N 94.37W
03/25/2010 NEWTON MO COUNTY OFFICIAL
SPRING STREET IN NEOSHO IS FLOODED. FLOOD GATES ARE BEING
CLOSED.
&&
LINDENBERGLocal storm report, Mar 25, 10:59 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM FLASH FLOOD 1 NW GALENA 36.82N 93.48W
03/25/2010 STONE MO EMERGENCY MNGR
HIGHWAY 413 FROM JUST NORTHWEST OF GALENA TOWARDS CRANE
HAS WATER RUNNING OVER THE ROADWAY.
&&
LINDENBERGLocal storm report, Mar 25, 11:34 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLOOD 5 WSW MARSHFIELD 37.31N 92.99W
03/25/2010 WEBSTER MO EMERGENCY MNGR
GREENWOOD ROAD FLOODED
&&
KARDELLLocal storm report, Mar 25, 11:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM FLOOD BOLIVAR 37.61N 93.41W
03/25/2010 POLK MO EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS ON COUNTY ROADS ARE FLOODED
WITH 1 TO 2 FEET OF WATER.
&&
KARDELLLocal storm report, Mar 25, 11:42 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD LEAWOOD 37.03N 94.49W
03/25/2010 NEWTON MO LAW ENFORCEMENT
INDIANA ROAD CLOSED DUE TO FLOODING
&&
KARDELLLocal storm report, Mar 25, 11:43 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 5 S JOPLIN 37.02N 94.51W
03/25/2010 NEWTON MO LAW ENFORCEMENT
RIVER ROAD CLOSED DUE TO FLOODING
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:25 PM CDT | River Flood Warning | SGF | Vernon | 13 hr |
| Mar 24, 7:44 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 6 hr |
| Mar 25, 1:53 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 7 hr |
| Mar 25, 6:14 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Mar 25, 8:43 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 25, 9:40 AM CDT | Flash Flood Warning | SGF | Barry | 5 hr |
| Mar 25, 10:35 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 4 hr |
| Mar 25, 11:13 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Douglas, Howell, Laclede, Ozark and 4 more | 8 hr |
| Mar 25, 11:45 AM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Lawrence, Polk | 8 hr |
| Mar 25, 12:57 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 2 hr |
| Mar 25, 2:32 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 24 hr |
| Mar 25, 2:53 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 4 hr |
| Mar 25, 3:26 PM CDT | River Flood Warning | SGF | Jasper | 12 hr |
| Mar 25, 6:56 PM CDT | Areal Flood Warning | SGF | Barry, Camden, Christian, Dallas, Douglas, Greene and 11 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.